Registration

Chantest User Group

Price

Partnership Drug Discovery

   $FREE


Your Information

Mr.     Ms.     Mrs.     Dr.     Prof.

First:*

         Last: *

Title:

Div/Dept.:  

Company:

Address:

City:

State:

Zip/Postal Code:

Country:

Email:*

Telephone:

Fax:

 
 


Co-Sponsored by


ACEA Biosciences, Inc.
Cellular Dynamics International
Axion BioSystems
Sophion Part of Biolin Scientific

Molecular Devices


DownloadBrochure

ChanTest is pleased to present its 2nd User Meeting, Partnerships in Drug Discovery being held this May 10, 2013 at the Westin San Francisco Airport Hotel in Millbrae, CA.

Everyone needs a partner. The 2nd ChanTest User Meeting brings together partners from several aspects of drug discovery and development. Representatives from safety & discovery labs who partner with ChanTest will provide presentations demonstrating how this partnership impacted their work. ChanTest partners will also discuss how collaboration enhances the total customer experience. And finally, ChanTest scientists will present the latest and greatest offerings from The Ion Channel Expert.


Keynote:
Philip Sager, MD, FACC, FAHA, FHRS. Dr. Sager is a cardiologist who has held senior leadership positions within the pharmaceutical industry and academia, and has played a significant role in innovative drug development as well as the assessment of cardiovascular safety issues in pharmaceutical development. He has played key roles in the development of Zetia, Vytorin, Crestor, Letairis, and Brilinta. He was the ICH Expert Working Group PhRMA Topic Leader on the QT interval initiative (ICH E14) and is Chair of the Scientific Programs Committee and member of the Executive Committee of the Cardiac Safety Research Consortium.


Speakers:

Arthur M. “Buzz” Brown, M.D., Ph.D. is ChanTest’s founder, President & CEO, and an Adjunct Professor of Physiology and Biophysics at Case Western Reserve University, School of Medicine. He is a trained cardiologist and physiologist with more than 30 years of experience in ion channels and their relationship to human disease and has published extensively in peer-reviewed journals. Dr. Brown has established world-leading Physiology department at University of Texas Medical Branch, Baylor College of Medicine and Case Western Reserve University.
Dinah Misner, PhD, DABT
Dinah has been in the pharmaceutical industry for approximately 13 years, of which she has spent significant time in the cardiovascular safety assessment field. She was originally trained as an electrophysiologist in neuroscience at UCSD and the Salk Institute, but transitioned over to cardiovascular assessment shortly after entering the pharmaceutical industry. She is currently leading the investigative toxicology group at Genentech, where they run primarily in vitro toxicology safety assessment assays for both small molecules and biotherapeutics.



Glenn E. Kirsch, Ph.D., Senior Director, Pharmacology and Program Management, ChanTest Corp
Glenn joined ChanTest in 2001 as head of laboratory operations. He was appointed senior director of pharmacology and program management in 2011 with responsibilities in both safety and discovery. Before ChanTest, Glenn was an associate professor of physiology at Case Western Reserve University (1995 – 2001). His area of expertise is the pharmacology and physiology of ion channels in excitable membranes. Glenn received a B.S. degree from Purdue University and Ph.D. in biology (neuroscience program) also at Purdue. He completed post-doctoral training at Northwestern University School of Medicine in neuropharmacology.

Allan Bates is the cofounder of Alion Pharmaceuticals.
Educated in New Zealand and the United States, he holds a Ph.D. in biophysics/biochemistry. He developed the computational algorithms employed by Alion in the rapid discovery of a lead compounds to modulate ion channels and protein-protein interactions. Allan is experienced in academic and biotechnology company pharmaceutical drug development efforts. Prior to founding Alion, Allan was the computational chemist responsible for developing small molecule inhibitors of protein-protein interactions for an Alzheimer's disease therapeutic program funded by Merck. He is interested in applying mathematical and biophysical techniques to improve the processes of pharmaceutical drug discovery.

Michael Hedrick
Michael Hedrick currently serves as Biology Group Leader within the Conrad Prebys Center of Chemical Genomics and has experience in both academic and industrial research. He started his scientific career over 16 years ago at the Oceanic Institute in Hawaii, conducting FDA-funded research on the feasibility of land-based aquaculture of marine fish species. He went on to work for the Cancer Research Institute at Arizona State University serving in the field as a research diver, as well as in the laboratory, performing bioassay directed isolations of potent antineoplastic agents derived from marine organisms. His current expertise resides mostly in the utilization of advanced laboratory automation and the application of modern high-throughput screening techniques to research pharmacologically active compounds to accelerate the numerous stages of drug discovery from target identification through assay development and high-throughput screening, lead optimization, and pharmaceutical profiling.

Dr. Ralph Snodgrass is President and Chief Scientific Officer of VistaGen Therapeutics
Focusing on developing in vitro applications of pluripotent stem cell technologies for drug development, and predictive screening assays. Dr. Snodgrass founded VistaGen in 1998, and served as Chief Executive Officer until August 2009. He received his PhD in immunology from the University of Pennsylvania, and has more than 20 years of experience in senior biotechnology management, and more than 25 years' experience in the uses of stem cells as biological tools for drug discovery and development. Dr. Snodgrass is a past Board Member of the Emerging Company Section of BIO, and past member of the Industry Committee of the International Society Stem Cell Research. Dr. Snodgrass has published more than 50 scientific papers, is the inventor on 18 US patents and a multiple patent applications, has been, the principal investigator on sponsored research grants with budgets totaling more than $16 million.

Beate Illek, Ph.D.
Staff Scientist and Director of the Epithelial Ion Transport Laboratory at the Children's Hospital Oakland Research Institute in Oakland, CA. Dr. Illek received her PhD in Biological Chemistry from the University of Stuttgart, Germany and started her scientific career as a postdoctoral researcher in the Department of Molecular and Cell Biology at UC Berkeley. She has more than 20 years of experience in epithelial cell biology and has developed ion transport assays for academic and industry sponsored research projects. Dr. Illek has been involved in early CFTR drug development for cystic fibrosis and diarrheal diseases, and more recently identified a novel airway defense mechanism as a new target for cystic fibrosis treatment. Dr. Illek has published more than 50 scientific articles in peer-reviewed journals and is the inventor on 5 US patents. Dr. Illek serves on the Research Advisory Committee at Cystic Fibrosis Inc., Palo Alto, CA and is founder of the Cystic Fibrosis Summer Research program.



Co-Sponsored by

Sophion Part of Biolin Scientific

Molecular Devices


Hotel & Travel

Westin San Francisco

Venue & Hotel Information

The event will be held at the Westin San Francisco Airport Hotel in the Aspen Room.


A special room rate has also been arranged for all participants attending the ChanTest User Meeting. These rooms are limited; please reserve your room before April 26, 2013. Every booking must be guaranteed by a credit card. Please use the reservation code "CHANTEST" when making your reservation.


Westin San Francisco Airport Hotel
1 Old Bayshore Highway
Millbrae, CA 94030
Phone: (650) 692-3500


ChanTest Room Rate:

Overnight sleeping rooms are available at $179.00 (plus tax) for the night(s) of May 9 & 10, 2013.

Hotel tax on overnight guest rooms is 12.065%/room + $1.00 Tourism Assessment.

Agenda

2nd ChanTest User Meeting: Partnerships in Drug Discovery

Date: May 10, 2013
Location: Westin San Francisco Airport Hotel
TIME TOPICPRESENTER TITLE/COMPANYTIME (MINS)
8:00 - 8:30Registration & Continental Breakfast   30mins
8:30 - 8:45Welcome & IntroductionChris Mathes CCO, ChanTest15mins
8:45 - 9:30Keynote: Preclinical - Clinical DevelopmentPhilip Sager Chair of the Scientific Programs Committee, Cardiac Safety Research Consortium45mins
9:30 -10:00xCELLigence/Profiling for MOADinah Misner Senior Scientist, Genentech30mins
10:00 - 10:30Drug Discovery Partnering in the New
Paradigm
Hui Li Executive Director & Head of Business Development, BioDuro30mins
10:30 -10:45Coffee Break   15mins
10:45 -11:15Safer and More Effective Drugs the ChanTest WayArthur 'Buzz' Brown Founder, President & CEO, ChanTest30mins
11:15 -11:45Phenotypic E-phys Screening Using the Multiwell Maestro MEA systemMat Brock Senior Sales Scientist, Axion Biosystems30mins
11:45 -12:15DiscoveryMichael Hedrick Scientist, Biology Group Leader, The Conrad Prebys Center for Chemical Genomics at the Sanford-Burnham Medical Research Institute30mins
12:15 - 1:30Lunch Break   75mins
1:30 - 2:00Applications of pluripotent stem cell technologies for drug discovery and safetyRalph Snodgrass President and Chief Scientific Officer, VistaGen Therapeutics30mins
2:00 - 2:30Screening & Profiling Ion Channel Targets in Drug Discovery and SafetyGlenn Kirsch Senior Director, Pharmacology and Program Management, ChanTest30mins
2:30 - 3:00 Pharmacological Targets for Airway Defense in Cystic FibrosisBeate Illek Staff Scientist, Children's Hospital Oakland Research Institute30mins
3:00 - 3:30Coffee & Networking Break   30mins
3:30 - 4:00 Modulations of Ion Channels & Protein-Protein Interactions; Development of New Therapeutics for CNS & Oncology IndicationsAllan Bates Co-Founder, Alion Pharmaceuticals30mins
4:00 - 4:30Application of the xCELLigence RTCA Cardio System for Pre-Clinical Safety AssessmentJeff Irelan Global Support Manager, ACEA Biosciences30mins
4:30 - 5:00Human Neurons and Cardiomyocytes: Thinking inside the dish to beat the hurdles in drug developmentBlake Anson Product Manager, CDI30mins
5:00 - 5:05Closing RemarksChris Mathes CCO, ChanTest5mins


Co-Sponsored by

Sophion Part of Biolin Scientific


Molecular Devices